MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA; RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported potential hemolysis.Donor information and outcome are unknown at this time.There was no serious injury or medical intervention that occurred for this event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: a service technician checked out the machine at the site.The sensor line was cleaned.An auto test and fluid test were successfully completed.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a service technician checked out the machine at the site.The sensor line was cleaned.An auto test and fluid test were successfully completed.The device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search could not be performed, because the lot number was not provided by the customer during the complaint submission.A dhr could not be performed because the lot number was not provided by the customer after multiple attempts.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
The customer reported potential hemolysis.There was no serious injury or medical intervention that occurred for this event.Donor information and further procedural details are not available because the customer failed to respond after multiple attempts.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Corrected information is provided in d.4.Investigation: a service technician checked out the machine at the site.The sensor line was cleaned.An auto test and fluid test were successfully completed.The device serial number history report indicates no further related issues have been reported for this device.A disposable complaint history search could not be performed, because the lot number was not provided by the customer during the complaint submission.The customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.Root cause: a root cause assessment was performed for this complaint.Based on the available information, a definitive root cause for hemolysis could not be determined but it is likely due to one or a combination of the possible causes listed below: donor physiology such as icteric plasma or lipemic plasma.User loading errors that cause occlusions manufacturing errors that cause disposable occlusions.

Brand Name
RIKA
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23647451
Report Number1722028-2025-00258
Device Sequence Number21345828
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK210635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Device Catalogue Number6212001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer01/06/2026
01/13/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/12/2026
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown